Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


newlydiagnosed, low cd4 and highvl
Jun 19, 2005

HI docs...thanks a mill for this forum...am desperatly seeking answers...newly diagnosed, latest cd4 was 224and the vl was 150000.. i do not have insurance and soo my ooptions are limited..there is a study that prescribes either nelfinavir,stavudine,epivir and a placebo for sustiva, or a regimen of stavudine,epivir,sustiva and a placebo for nelfinavir... the study is for lipodistrophy...as it seems that i have no other options are these regimens ok...or can i wait for a month before deciding, since i feel ok...thanks a ton.. am learnign to fight the good fight and you guys make it easier

Response from Dr. Pierone

Hello and thanks for posting. Clinical research studies are crucial to further our understanding of HIV infection and advances in therapy depend upon them. But the decision to enter a protocol should be carefully considered before signing up. You are not alone since well over 40 million in the U.S. lack health insurance. You should be able to get into ADAP (AIDS drug assistance program) unless you make too much money from work or have too many assets.

If you decide to participate in the study it is always important to read the informed consent carefully. The study you are considering utilizes stavudine - an agent that has fallen out of favor in the developed world because of greater risk of toxicity. Hope that this helps and good luck to you.



Previous
Are We Still Just Guessing?
Next
Oouucchh!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement